MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT; PUREWICK KIT

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT; PUREWICK KIT
Catalog Number PWM030
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pressure Sore/Ulcer (2326); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer reported multiple pressure ulcers on male genitalia resulting from use of purewick male in the intensive care unit.It was unknown what medical intervention was provided.
 
Event or Problem Description
It was reported that customer reported multiple pressure ulcers on male genitalia resulting from use of purewick male in the intensive care unit.No medical intervention required.It was unknown what medical intervention was provided.Per additional information received via email on (b)(6) 2025, it was reported that the device removed; offloading and barrier cream used.Per additional information received via email on (b)(6) 2025, the first event was a patient was experiencing some mild penile/ scrotal edema.The device still fit on the patient appropriately but had more than one episode of migrating down from where it was adhered and the ring where the penis enters the bag was sitting on the penis and created a pressure injury.The second event the suction was not staying attached to the device and popped off and created a suction wound to the patient¿s inner thigh.They identified education gaps that likely contributed to each incident.The bd representative came was able to address these concerns with staff.There was reportedly some miscommunication regarding whether to shave the patients prior to application with staff expressing concern about applying adhesive to a recently shaved area but the rep educated it is best practice shaving prior to applying.There was also confusion as the packaging states suction greater than 40 with no upper limit or maximum.Our second incident appeared to be inadequate suction with high urine output causing the suction to not stay sealed.The representative clarified that suction ~100 is generally most effective.This education has proven really effective.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.The reported event is addressed within the labeling, and it states: peri-care and placement: 3.If there is significant pubic hair, trim or clip the pubic hair.Perform perineal care using the included wipes and check skin integrity.Follow and document per hospital protocol.Note: use the included drying wipe to ensure skin is dry prior to placement of the device.Moisture on skin will weaken the adhesive.4.Orient the device, aligning drainage fitting towards the feet of the user.Slide the opening of the device over the penis until close to the pelvic skin.Center penis within the opening.Remove adhesive liner and press the device against the pelvic skin to adhere.Ensure base has fully adhered around the base of the penis.Note: the scrotum should not be placed inside the device.Warnings: ¿ do not use on irritated or compromised skin ¿ discontinue use if an allergic reaction occurs.Precautions: ¿ not recommended for users who are: o agitated, combative, or uncooperative and might remove the device.O having frequent episodes of bowel incontinence without a fecal management system in place.O experiencing skin irritation or breakdown at the site.¿ do not use barrier cream on the penis or pubic skin around the base of the penis when using the device.Creams may impede suction or weaken adhesive.¿ always assess skin for compromise and perform perineal care prior to placement of a new device.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Corrections: b, d, e, f, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK MALE EXTERNAL CATHETER KIT
Common Device Name
PUREWICK KIT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22895886
Report Number1018233-2025-07068
Device Sequence Number12985836
Product Code NZU
UDI-Device Identifier00801741219153
UDI-Public(01)00801741219153
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPWM030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale